On the monotonicity property for a certain class of second order differential equations. (English) Zbl 0694.34035

Consider the equations (1) \((p(x)x'(t))'=q(t)x(t)\) and (2) \((p(t)x'(t))'=q(t)f(x(t)),\) where p,q: [0,\(\infty)\to R\) and f: \(R\to R\) are continuous, \(p(t)>0\), \(q(t)>0\), and \(uf(u)>0\) for \(u\neq 0\). Let \(I_ 1=\int^{\infty}_{0}1/p(t)\int^{s}_{0}q(r)drds,\quad I_ 2=\int^{\infty}_{0}q(s)\int^{s}_{0}1/p(r)drds,\) \(B=\{x\), solution of (1) [(2)]: x(t)x\({}'(t)<0\) for \(t>0[t>\alpha_ x]\}\). In section 1, the authors give necessary and sufficient conditions related to the quantities of \(I_ 1\) and \(I_ 2\) for the asymptotic behavior of solutions of (1) in B. In section 2, they give sufficient and necessary conditions for the existence of a solution x of (2) respectively in B and in B with \(x(+\infty)=0\) or \(x(+\infty)\neq 0\).
Reviewer: T.S.Liu


34D05 Asymptotic properties of solutions to ordinary differential equations
34E05 Asymptotic expansions of solutions to ordinary differential equations
Full Text: DOI


[1] Bellman, R., Stability Theory of Differential Equations (1963), McGraw-Hill: McGraw-Hill New York · Zbl 0132.30902
[2] Cecchi, M.; Furi, M.; Marini, M., On continuity and compactness of some nonlinear operators associated with differential equations in noncompact intervals, Nonlinear Anal., 9, 171-180 (1985) · Zbl 0563.34018
[3] Graef, J. R.; Spikes, P. W., On the nonoscillation, convergence to zero, and integrability of solutions of a second order nonlinear differential equations, Math. Nachr., 130, 139-149 (1987) · Zbl 0624.34028
[4] Hartman, P., Ordinary Differential Equations (1982), Birkhäuser: Birkhäuser Boston · Zbl 0125.32102
[5] Hartman, P.; Wintner, A., Linear differential and difference equations with monotone solutions, Amer. J. Math., 75, 731-743 (1953) · Zbl 0051.07105
[6] Kroopnick, A. J., Note on bounded \(L^p\)-solutions to \(x\)″ − \(a(t)x^c = 0\), J. Math. Anal. Appl., 113, 451-453 (1986) · Zbl 0613.34026
[7] Jannelli, V. Liberto, Sull’esistenza e il comportamento asintotico di una classe di soluzioni monotone dell’equazione \((p(x)ƒ(y) y′)′ = q(x) g(y)\), Boll. Un. Mat. ltal. C (6), 2, 307-316 (1983) · Zbl 0531.34025
[8] Maric, V.; Tomic, M., A trichotomy of solutions of second order linear differential equations, Zb. Rad. Univ. Novi Sad, Math. Ser. 14, 2, 1-11 (1984) · Zbl 0597.34060
[9] Marini, M., Monotone solutions of a class of second order nonlinear differential equations, Nonlinear Anal., 8, 261-271 (1984) · Zbl 0552.34053
[10] Marini, M., On nonoscillatory solutions of a second order nonlinear differential equation, Boll. Un. Mat. Ital. C (6), 3, 189-202 (1984) · Zbl 0574.34022
[11] Marini, M.; Zezza, P., On the asymptotic behavior of the solutions of a class of second order linear differential equations, J. Differential Equations, 28, 1-17 (1978) · Zbl 0371.34032
[12] Willett, D.; Wong, J. S., Some properties of the solutions of \((p(t)x′)′ + q(t)ƒ(x) = 0\), J. Math. Anal. Appl., 23, 15-24 (1968) · Zbl 0165.40803
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.